Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 71, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2013, 12:34 AM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2013, 12:34 AM MDT (06:34 UTC)
- Expired
- Aug 10, 2013, 2:30 AM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 66 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:30 AM MDT | FLASH FLOOD | 9 Ne Manzano, NM | CAR WASHED OFF RILEY ROAD WHEN AN ARROYO OVERFLOWED BETWEEN ROUTES 55 AND 542. VEHICLE DANGLED OVER EDGE OF ARROYO AND ALMOST FELL INTO THE ARROYO. DRIVER ESCAPED SAFELY. |
| Aug 10, 2:00 AM MDT | FLASH FLOOD | 13 Ne Manzano, NM | VEHICLE STUCK IN WATER. DRIVER TRIED TO CROSS FLOODED ROAD OR LOW WATER CROSSING...NOT SURE WHICH...ON SPANGLER ROAD BETWEEN ROUTES 55 AND 542. NEEDED POLICE HELP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 6.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3423 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172
WGUS55 KABQ 100634
FFWABQ
NMC001-057-100830-
/O.NEW.KABQ.FF.W.0071.130810T0634Z-130810T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1234 AM MDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
WEST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO
* UNTIL 230 AM MDT
* AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A SERIES OF THUNDERSTORMS CROSSING THE
EAST SLOPES OF THE NORTHERN AND CENTRAL MANZANO MOUNTAINS.
ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN SOUTH OF CHILILI
TO MANZANO...WITH SOME OF THE HEAVIEST RAIN IN THE STEEP TERRAIN
ABOVE THE TOWN OF TORREON. THE STORMS PRODUCING VERY HEAVY RAIN
WERE EXITING THE WARNING AREA TO THE NORTHEAST...WITH UP TO A
HALF INCH OF ADDITIONAL RAINFALL POSSIBLE. ROADWAYS IMPACTED
BY FLASH FLOODING SHOULD INCLUDE ROUTE 337 SOUTH OF CHILILI
TO MANZANO...AS WELL AS ROUTE 55 AND 542 EAST OF TAJIQUE...
TORREON AND MANZANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3464 10644 3478 10641 3487 10634 3488 10607
3466 10608
$$2 follow-up statements
593
WGUS75 KABQ 100714
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 AM MDT SAT AUG 10 2013
NMC001-100723-
/O.CAN.KABQ.FF.W.0071.000000T0000Z-130810T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
114 AM MDT SAT AUG 10 2013
...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHEASTERN
BERNALILLO COUNTY...
THE HEAVY RAIN THAT FELL EARLIER HAS ENDED ACROSS EXTREME SOUTHEAST
PARTS OF BERNALILLO COUNTY...AND FLASH FLOODING IS NO LONGER
EXPECTED.
LAT...LON 3487 10608 3466 10608 3464 10644 3478 10641
3486 10635
$$
NMC057-100830-
/O.CON.KABQ.FF.W.0071.000000T0000Z-130810T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TORRANCE-
114 AM MDT SAT AUG 10 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MDT FOR WEST
CENTRAL TORRANCE COUNTY...
AT 112 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER THUNDERSTORM MOVING INTO THE WARNING AREA WITH ADDITIONAL
LIGHT TO MODERATE RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
TORREON...OR ABOUT 20 MILES WEST OF ESTANCIA...MOVING NORTHEAST AT
25 MPH. A QUICK QUARTER INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE.
THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
TORREON AND TAJIQUE AROUND 120 AM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3487 10608 3466 10608 3464 10644 3478 10641
3486 10635
$$615
WGUS75 KABQ 100829
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 AM MDT SAT AUG 10 2013
NMC057-100839-
/O.EXP.KABQ.FF.W.0071.000000T0000Z-130810T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TORRANCE-
229 AM MDT SAT AUG 10 2013
...FLASH FLOOD WARNING WILL EXPIRE AT 230 AM MDT FOR WEST CENTRAL
TORRANCE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MUCH OF THE
RAINFALL WAS DIMINISHING ACROSS THE EAST SLOPES OF THE
MANZANOS...HOWEVER...SOME BRIEF LIGHT TO MODERATE RAIN MAY
PERIODICALLY MOVE ACROSS THE AREA OVERNIGHT. THEREFORE...SOME MINOR
FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING.
THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3487 10608 3466 10608 3464 10644 3478 10641
3486 10635
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 11:49 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 9, 11:49 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 PM MDT FRI AUG 9 2013 .AVIATION... 06Z TAF CYCLE THE NEXT 24HRS STILL LOOKS TO BE A HIGH IMPACT PERIOD FOR TERMINALS ACROSS THE REGION...ESPECIALLY CENTRAL/EASTERN NM. LOW CLOUDS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MTS WITH MOIST UPSLOPE EASTERLY FLOW. MODELS IN BETTER AGREEMENT ON THIS FOR KLVS MOST OF NIGHT AND LATEST OBS ARE ALREADY NEAR MVFR. CIGS MAY LOWER TO IFR FOR A COUPLE HOURS BEFORE SUNRISE. STORMS ARE STILL ONGOING FOR THE LOWER RIO GRANDE VALLEY AND SE PLAINS BTWN KABQ AND KROW. THIS IS EXPECTED TO BE THE FOCUS FOR SHRA/TSRA SATURDAY AFTERNOON. TIMING ON CONVECTIVE DEVELOPMENT STILL A LITTLE IN QUESTION DEPENDING ON HOW MUCH CLOUD COVER LINGERS IN THE MORNING. THE FRONTAL BOUNDARY CURRENTLY SHIFTING WEST OVER THE AREA WILL LIKELY STALL SOMEWHERE IN CENTRAL NM AND SERVE AS THE MAIN FOCUS FOR POTENTIALLY HEAVY RAINFALL. ACTIVITY SHOULD SHIFT EAST INTO THE SE PLAINS LATE DAY. GUYER && .PREV DISCUSSION...300 PM MDT FRI AUG 9 2013... CURRENTLY...ACTIVE CONVECTION UNDERWAY OVER MUCH OF CENTRAL NEW MEXICO...WITH STORM TRANSPORT TO THE NORTHEAST AND EXPANSION OF STORM COVERAGE A GOOD BET FOR THE REMAINDER OF THE AFTERNOON AND EVENING. GOOD VERTICAL STORM DEVELOPMENT IS SUPPORTING AN ENHANCED HAIL THREAT...WITH SOME LARGER HAIL ALREADY REPORTED SO FAR THIS AFTERNOON. MODELS...IN REASONABLE AGREEMENT IN A WEAKLY FORCED PATTERN THROUGH THE UPCOMING WORK WEEK AND FOLLOWING WEEKEND. BROAD RIDGE BELT WITH CENTROID OVER SOUTHEAST TEXAS...AND LOBE EXTENDING NORTHWARD ACROSS THE ROCKIES TO THE IDAHO PANHANDLE. CENTROID WILL SHIFT TO CENTRAL TEXAS ON SATURDAY...AND DRIFT SLOWLY TO SOUTHERN NEW MEXICO BY TUESDAY NIGHT. CENTROID SHIFT TO EASTERN ARIZONA BY THURSDAY AND INTO NORTHERN SONORA BY FRIDAY NIGHT WHERE IT WILL REMAIN FOR THE FOLLOWING WEEKEND. OVERNIGHT...THUNDERSTORMS CONTINUING WELL INTO THE EVENING WITH HAIL THREAT TAPERING OFF TOWARD MIDNIGHT AND SOME LOCALLY HEAVY RAIN OVER THE SANGRE DE CRISTO RANGE. SOUTHEAST WINDS AUGMENTED BY EVENING CONVECTION WILL PUSH SOME GUSTS THROUGH CENTRAL MOUNTAIN CHAIN GAPS AND OUT OVER THE RIO GRANDE VALLEY OVERNIGHT TONIGHT WITH GUSTS TO 30 MPH TAPERING OFF BY DAY BREAK. FOR SATURDAY...RIDGE CORE SHIFTING TO CENTRAL TEXAS WILL HELP ACCELERATE NORTHWARD TUG OF MOISTURE ACROSS THE STATE. SOME UP SLOPE AND UP VALLEY FLOW WILL AUGMENT THUNDERSTORM INTENSITIES AGAINST THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE...WITH FORECAST RAINFALL MAX PAINTING FOR THE CENTRAL MOUNTAINS AND ADJACENT EASTERN PLAINS THROUGH SATURDAY EVENING. WILL PUT FLASH FLOOD WATCH IN PLAY THROUGH LATE SATURDAY NIGHT OVER THESE AREAS TO LINE UP WITH THIS RAINFALL MAX...SUBJECT TO ADJUSTMENT OVERNIGHT WITH THE LATEST MODEL INFO IF NEEDED. EXPANSION TO THE WESTERN MOUNTAINS AND UPPER GILA REGION IS A POSSIBILITY WITH QPF NOW IN HAND. FOR SUNDAY...WIDESPREAD THUNDERSTORM COVERAGE AGAIN ON DECK AS RIDGE CORE DRIFTS INTO SOUTHEAST NEW MEXICO OUT OF WEST TEXAS. SUBTLE SHIFT OF RAINFALL MAXIMUM WILL MOVE TO THE WEST TOWARD THE WESTERN MOUNTAINS AND UPPER GILA REGION WITH A MODEST REDUCTION IN STORM INTENSITY. LOW LEVEL WINDS IN THE EAST WILL PICK UP SOUTHWEST COMPONENT...DETUNING UP SLOPE ENHANCEMENT WITH THE CENTRAL MOUNTAIN CHAIN AND REDUCING STORM INTENSITIES IN THE EASTERN HALF OF THE STATE. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE THROUGH SUNDAY EVENING. FOR MONDAY...ANOTHER GENTLE DOWN TICK IN THUNDERSTORM COVERAGE...WITH FOCUS ON THE WESTERN AND NORTHERN HIGH COUNTRY AND UPPER GILA REGION. FLASH FLOOD RISK WITH LOCALLY HEAVY RAINFALL REMAINS IN PLAY...BUT DEEPENING SURFACE TROUGH OVER THE NORTHEAST...AND CIRCULATION NORTHWARD ABOUT THERMAL LOW OVER THE COLORADO RIVER VALLEY COMBINED WITH RIDGE CENTROID SHIFT TO EXTREME WEST TEXAS AND NORTHERN CHIHUAHUA WILL HELP EASE DOWN NORTHBOUND MOISTURE TRANSPORT TO PROVIDE REDUCED FUEL FOR THUNDERSTORM INTENSITY. OUTLOOK...TUESDAY THROUGH THURSDAY...RIDGE CORE SHIFTING TO SOUTHERN NEW MEXICO AND THEN TO SOUTHEAST ARIZONA BY WEDNESDAY AND REMAINING IN PLACE THROUGH THURSDAY. SHIFT WILL GRADUALLY CLOSE THE DOOR ON MOISTURE INTO WESTERN NEW MEXICO...AND OPEN DOOR FOR STORM DEVELOPMENT UNDER NORTHWEST FLOW OVER THE EASTERN END OF THE STATE. LACKING AGGRESSIVE MOISTURE TRANSPORT...STORMS WILL RUN IN RECYCLE MODE WITH IN PLACE MOISTURE THE MOST SIGNIFICANT COMPONENT. OTHERWISE...WEAK COLD FRONT WILL DROP SOUTHWARD OVER THE NORTHEAST AND EAST TUESDAY NIGHT WITH CHIEF IMPACT A WIND SHIFT. GENTLE WARMING TREND WILL BRING MOST SPOTS 3 TO 8 DEGREES ABOVE MID AUGUST NORMAL TEMPERATURES BY THURSDAY. SHY .FIRE WEATHER... LOW LEVEL MOISTURE PUSHED WEST OF THE CENTRAL MOUNTAIN CHAIN THIS MORNING. AND WITH RELATIVELY COOL TEMPERATURES ABOVE MOUNTAIN TOP LEVEL AND A STRENGTHENING SOUTHWEST FLOW ALOFT...THUNDERSTORMS BEGAN FIRING OVER EASTERN HALF OF THE WEST-CENTRAL AND SOUTHWEST MOUNTAINS EAST AND NORTH OVER THE REMAINDER OF THE NM MOUNTAIN RANGES RATHER EARLY. STORMS WILL CONTINUE TO MOVE EAST-NORTHEAST BETWEEN 10-15 MPH THROUGH THIS EVENING. WEATHER SPOTTERS REPORTING NUMEROUS PEA TO NICKEL SIZE HAIL ALREADY EARLY THIS AFTERNOON. EXPECT AN EVEN MORE ACTIVE DAY SATURDAY AS LOW LEVEL MOISTURE INCREASES FURTHER AND EVEN STRONGER SW FLOW ALOFT MOVES OVERHEAD. HAIL IS EXPECTED TO BE THE MAIN IMPACT SATURDAY AS TEMPERATURES ALOFT REMAIN QUITE COOL FOR EARLY TO MID AUGUST AND LARGE SCALE ATMOSPHERIC LIFT HELPS TO KEEP STORMS SOMEWHAT ORGANIZED. MODERATE EAST WINDS WILL TRANSPORT LOW LEVEL MOISTURE WESTWARD THROUGH THE CENTRAL MTN CHAIN CANYONS TO THE AZ BORDER. LAS CONCHAS BURN SCAR APPEARS TO REMAIN THE GREATEST AREA OF CONCERN FOR FLASH FLOODING WITH STRONG SOUTHWEST FLOW ALOFT FAVORING THE NORTHEASTERN PORTION OF THE JEMEZ MOUNTAINS. WEATHER PREDICTION MODELS CONTINUE TO INDICATE A VERY ACTIVE PATTERN THROUGH AT LEAST SUNDAY. GFS SHOWING A RELATIVELY STRONG EASTERLY WAVE ROUNDING THE BASE OF UPPER HIGH CENTERED OVER WEST TX AND MOVING UP INTO NM SUNDAY...THEN DRYING THINGS OUT MONDAY. NAM IS WEAKER AND SLOWER WITH THE WAVE AND KEEPS MONDAY MOIST AND ACTIVE. 12Z ECMWF SIDING WITH THE NAM...KEEPING THINGS ACTIVE THROUGH MONDAY. GFS AND ECMWF ARE IN GOOD AGREEMENT WITH ONE ANOTHER TUESDAY AND BEYOND...SHOWING DRY WESTERLY FLOW ALOFT TAKING HOLD TUESDAY AS THE UPPER HIGH CENTER SLIDES WESTWARD JUST SOUTH OF THE NM BOOT HEEL. BACKDOOR FRONTS THEN BEGIN TO DROP INTO THE NE AND EC PLAINS WEDNESDAY THROUGH FRIDAY...TRANSITIONING CONVECTIVE ACTIVITY THERE FOR THE LATTER HALF OF NEXT WEEK. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 11 AM MDT SATURDAY THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ518-521>524-526-529-533-537-539. &&
Hazardous weather outlook, Aug 9, 6:00 AM MDT, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 9 2013 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING...WILL BE FOCUSED OVER THE HIGHER TERRAIN AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. RECENT WILD FIRE BURN SCARS IN THESE AREAS OF NEW MEXICO WILL ALSO EE SUSCEPTIBLE TO FLASH FLOODING. IN ADDITION...THERE IS POTENTIAL FOR ISOLATED STRONG STORMS OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS WITH PENNY TO NICKEL SIZE HAIL AND WIND GUSTS TO AROUND 55 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLOW MOVING THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING...WILL BECOME MORE NUMEROUS OVER WESTERN AND CENTRAL NEW MEXICO SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Aug 9, 8:29 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT FRI AUG 9 2013
NMZ533-100300-
GUADALUPE COUNTY-
829 PM MDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
900 PM MDT...
AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SANTA ROSA...MOVING EAST AT 15
MPH.
COPIOUS AMOUNTS OF HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND
GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...SANTA ROSA LAKE
STATE PARK AND PUERTO DE LUNA.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3508 10457 3472 10464 3482 10491 3497 10495
3505 10486
TIME...MOT...LOC 0229Z 277DEG 14KT 3494 10477
GUYERLocal storm report, Aug 9, 8:38 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
838 PM MDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 10 NE LAS VEGAS 35.70N 105.09W
08/09/2013 SAN MIGUEL NM LAW ENFORCEMENT
COUNTY ROAD A26 NEAR ONAVA CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER ABQ1301301
GUYERSpecial weather statement, Aug 9, 8:56 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
856 PM MDT FRI AUG 9 2013
NMZ533-537-100330-
DE BACA COUNTY-GUADALUPE COUNTY-
856 PM MDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE AND EXTREME
NORTHERN DE BACA COUNTIES THROUGH 930 PM MDT...
AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN SANTA ROSA AND PUERTO DE LUNA ALONG
HIGHWAY 84...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 156.
&&
LAT...LON 3511 10436 3490 10428 3469 10436 3477 10466
3490 10475 3501 10470
TIME...MOT...LOC 0255Z 266DEG 20KT 3490 10456
GUYERSpecial weather statement, Aug 9, 11:20 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1120 PM MDT FRI AUG 9 2013
NMZ536>538-100545-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
1120 PM MDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...WESTERN
ROOSEVELT AND SOUTHEASTERN DE BACA COUNTIES THROUGH 1145 PM MDT...
AT 1118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF TAIBAN...OR ABOUT 22 MILES
SOUTH OF FORT SUMNER...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN CHAVES...SOUTHEASTERN DE BACA AND WESTERN ROOSEVELT
COUNTIES.
&&
LAT...LON 3431 10382 3406 10387 3392 10409 3407 10430
3431 10420
TIME...MOT...LOC 0521Z 286DEG 15KT 3417 10410
GUYERSpecial weather statement, Aug 9, 11:42 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1142 PM MDT FRI AUG 9 2013
NMZ535>538-100630-
CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
1142 PM MDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...WESTERN
ROOSEVELT...EASTERN DE BACA AND EXTREME SOUTHWESTERN CURRY COUNTIES
THROUGH 1230 AM MDT...
AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF TAIBAN...OR ABOUT 28 MILES
SOUTHEAST OF FORT SUMNER...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN CURRY AND WESTERN ROOSEVELT COUNTIES.
&&
LAT...LON 3437 10367 3414 10359 3388 10369 3397 10408
3413 10417 3429 10414
TIME...MOT...LOC 0542Z 278DEG 13KT 3415 10392
GUYERSpecial weather statement, Aug 10, 12:28 AM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1228 AM MDT SAT AUG 10 2013
NMZ536-100700-
ROOSEVELT COUNTY-
1228 AM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
100 AM MDT...
AT 1228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ELIDA...OR ABOUT 23 MILES
SOUTHWEST OF PORTALES...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES...ELIDA...DORA AND
FLOYD.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3427 10338 3404 10329 3379 10337 3391 10383
3418 10383
TIME...MOT...LOC 0628Z 271DEG 17KT 3404 10370
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:40 PM MDT | Special Weather Statement | ABQ | Guadalupe | 50 min |
| Aug 9, 6:45 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 9, 6:47 PM MDT | Special Weather Statement | ABQ | Harding | 43 min |
| Aug 9, 7:54 PM MDT | Special Weather Statement | ABQ | Chaves | 51 min |
| Aug 9, 7:56 PM MDT | Special Weather Statement | ABQ | Roosevelt | 49 min |
| Aug 9, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Aug 9, 8:29 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Aug 9, 8:56 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Aug 9, 11:20 PM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Aug 9, 11:28 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 107 min |
| Aug 9, 11:42 PM MDT | Special Weather Statement | ABQ | Roosevelt | 48 min |
| Aug 10, 12:28 AM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Aug 10, 12:48 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 87 min |
| Aug 10, 1:00 AM MDT | Areal Flood Advisory | ABQ | Chaves | 90 min |
| Aug 10, 1:47 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 88 min |
| Aug 10, 2:36 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 114 min |
| Aug 10, 3:26 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 109 min |
| Aug 10, 12:42 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 10, 1:15 PM MDT | Special Weather Statement | ABQ | San Juan | 30 min |
| Aug 10, 1:22 PM MDT | Special Weather Statement | ABQ | Cibola | 23 min |
| Aug 10, 1:24 PM MDT | Special Weather Statement | ABQ | San Juan | 36 min |
| Aug 10, 1:37 PM MDT | Areal Flood Advisory | ABQ | Cibola | 113 min |
| Aug 10, 1:47 PM MDT | Special Weather Statement | ABQ | Cibola | 28 min |
| Aug 10, 1:54 PM MDT | Flash Flood Warning | ABQ | Cibola | 111 min |
| Aug 10, 1:57 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 10, 2:10 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 50 min |
| Aug 10, 2:28 PM MDT | Special Weather Statement | ABQ | San Juan | 32 min |
| Aug 10, 2:43 PM MDT | Flash Flood Warning | ABQ | Cibola | 2 hr |
| Aug 10, 2:46 PM MDT | Special Weather Statement | ABQ | McKinley | 29 min |
| Aug 10, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 46 min |
| Aug 10, 3:06 PM MDT | Special Weather Statement | ABQ | San Juan | 24 min |
| Aug 10, 3:13 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 2 hr |
| Aug 10, 3:24 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 111 min |
| Aug 10, 3:38 PM MDT | Areal Flood Advisory | ABQ | Catron | 112 min |
| Aug 10, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Catron, Cibola | 48 min |
| Aug 10, 3:46 PM MDT | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Aug 10, 3:57 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 10, 4:09 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Aug 10, 4:36 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 114 min |
| Aug 10, 4:44 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 10, 4:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Aug 10, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 49 min |
| Aug 10, 5:26 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 10, 5:28 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 32 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.